# SDR TWAA0011102

- Difficulty date: July 13, 2000
- Submitted: September 28, 2000
- Operation: Air carrier
- Aircraft: N941AS
- Make and model: Doug DC-9-82
- Aircraft serial: 49925
- Aircraft time: 33,230 hours, 20,012 cycles
- Engine: Pwa JT8D217C
- Engine time: 28,069 hours, 16,340 cycles
- System (JASC): 7250 · Turbine Section
- Part: Blade
- Part number: 798403
- Condition: Failed
- Location: Rt Eng Turbine
- Stage of operation: CR
- How discovered: O
- Nature of condition: X, J
- Precautionary procedure: E, A

## Discrepancy

THE RT ENGINE FAILED WITH A BANG.  CREW ACCOMPLISHED ENGINE SHUT DOWN PROCEDURE AND MADE AN UNSCHEDULED LANDING AT IAD.  FOUND TURBINE FAILURE.  CHECK-C 2-22-00 STL.  EXCESSIVE CROSS NOTCH WEAR OF THIRD STAGE TURBINE BLADES WAS THE ROOT CAUSE OF THE FAILURE.
